Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 142, NWS Charleston, WV

June 24, 2019Morgan County, Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 24, 2019, 4:42 PM EDT for Morgan County, Washington County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 4:42 PM EDT (20:42 UTC)
Expired
Jun 24, 2019, 5:15 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Morgan County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 150 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:45 PM EDTTSTM WND DMGRokeby Lock, OHTREES DOWN, TREE ON POWER LINE, REPORTED FROM 911. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WUUS51 KRLX 242042
SVRRLX
OHC115-167-242115-
/O.NEW.KRLX.SV.W.0142.190624T2042Z-190624T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
442 PM EDT Mon Jun 24 2019

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northwestern Washington County in southeastern Ohio...
  Central Morgan County in southeastern Ohio...

* Until 515 PM EDT.

* At 441 PM EDT, severe thunderstorms were located along a line
  extending from 12 miles south of New Concord to 10 miles west of
  Caldwell to 6 miles southeast of McConnelsville, moving northeast
  at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  McConnelsville, Stockport, Bristol, Macksburg and Hackney. 

This includes Interstate 77 in Ohio near mile marker 17.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3975 8164 3967 8164 3966 8159 3964 8158
      3964 8148 3965 8147 3964 8145 3963 8145
      3963 8158 3959 8159 3950 8191 3964 8185
      3976 8193 3977 8192
TIME...MOT...LOC 2041Z 239DEG 49KT 3983 8181 3971 8171 3958 8177 

HAIL...<.75IN
WIND...60MPH
 
$$

MEK
1 follow-up statement
916 
WWUS51 KRLX 242111
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
511 PM EDT Mon Jun 24 2019

OHC115-167-242120-
/O.EXP.KRLX.SV.W.0142.000000T0000Z-190624T2115Z/
Washington OH-Morgan OH-
511 PM EDT Mon Jun 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
CENTRAL MORGAN COUNTIES WILL EXPIRE AT 515 PM EDT...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Ohio.

LAT...LON 3975 8164 3967 8164 3966 8159 3964 8158
      3964 8148 3965 8147 3964 8145 3963 8145
      3963 8158 3959 8159 3950 8191 3964 8185
      3976 8193 3977 8192
TIME...MOT...LOC 2110Z 239DEG 49KT 4002 8141 3990 8131 3977 8137 

$$

JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 24, 2:34 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
234 PM EDT Mon Jun 24 2019

.SYNOPSIS...
A warm front will bring summer-like weather for much of the
week. Several disturbances will result in unsettled weather
early in the workweek. Summer-time heat and humidity for late
week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 1253 PM Monday...

Upper low/trough evident on satellite imagery this morning across
the Upper Midwest/Great Lakes region will slowly drift eastward
today, along with a remnant mcv currently on satellite across
central KY. This upper trough will take on a negative tilt across
the area as it does so, with the potential for severe thunderstorms
developing this afternoon. Strengthening low level jet in response
will aid in increased moisture transport to the area, with PW values
progged to climb near to 2 inches. At the surface, low pressure
moving across the Great Lakes will sweep a cold front through the
region late tonight.  SPC mesoscale analysis indicates strong cape
has developed across the region, generally on the order of 2000-2500
J/KG. Damaging winds will be the primary threat today with any
convection that develops, and spc has placed the entire CWA in an
enhanced risk, with damaging winds the primary threat, although
tornadoes cannot be ruled out either. Convection will generally move
off to the east later tonight, with a few lingering showers/isold
thunderstorm potential lingering in association with the cold front,
although atmosphere should generally be well worked over by late
tonight.

Cloud cover may linger across much of the area to start Tuesday, but
should see it scatter out by mid to late morning, with warm but
sunny conditions taking hold.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 233 PM Monday...

Sfc high pressure axis should be in control across the region
resulting in dry weather into Wednesday. However, another cold
front will approach the region by late Wednesday and then
become stationary to our north through Thursday. As a result,
have low chance of showers and storms across our northern
counties Wednesday afternoon and Wednesday evening.

Above normal temperatures are anticipated.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 233 PM Monday...

At the surface, high pressure should remain in control into
Saturday. However, models suggest a mid-level shortwave will
dig southeast resulting in nwly mid-level flow across the
region by Saturday morning. Shower and thunderstorm chances
should begin to increase Friday afternoon with better chances
over the weekend. Would think the showers and storms could be
diurnal in nature on Saturday. However, shortwaves passing
through the nw flow could result in precipitation chances at
about any time.

There may be a cold front that pushes south across the region
On Sunday with weak high pressure building into the area by
Monday.

Went with a blend of temperature guidance resulting in above
normal values Friday and Saturday. Temperatures could be a
little cooler Sunday and Monday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 135 PM Monday...

Scattered strong to severe thunderstorms are expected to develop
this afternoon and evening, particularly in the 20Z to 03Z time
frame. Expect brief IFR/LIFR conditions in vcnty of storms,
along with strong/damaging winds over 60 kts possible.

Bulk of convection will taper off after 03Z, with sct -shra
lingering and widespread MVFR stratus. Gradual return to VFR
with light surface winds after 13Z, with mountainous locations
slower to return to VFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of convection and associated
restrictions this afternoon may vary from current forecast.
Development and duration of MVFR cigs overnight may vary from
forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    H
HTS CONSISTENCY  H    H    H    H    M    H    H    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    H    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
PKB CONSISTENCY  H    H    H    H    L    L    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    L    L    H    H    H

AFTER 18Z TUESDAY...
IFR with late night/morning river valley fog possible around
mid week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...SL/MEK
NEAR TERM...SL
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...SL
Hazardous weather outlook, Jun 24, 1:52 PM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
152 PM EDT Mon Jun 24 2019

WVZ032-039-040-523>526-251800-
Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
152 PM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Storms this afternoon and evening will likely produce strong, gusty
winds with scattered damaging wind gusts possible. Threats for large
hail and tornadoes are lower, though non-zero. Torrential rainfall
will also occur with these storms, which may lead to isolated flash
flooding in particularly vulnerable areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-515>522-251800-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-
152 PM EDT Mon Jun 24 2019

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Storms this afternoon and evening will likely produce strong, gusty
winds with scattered damaging wind gusts possible. Threats for large
hail and tornadoes are lower, though non-zero. Torrential rainfall
will also occur with these storms, which may lead to isolated flash
flooding in particularly vulnerable areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 24, 1:43 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
143 PM EDT Mon Jun 24 2019

KYZ103-105-WVZ005-006-013-241830-
Boyd-Lawrence-Lincoln-Wayne-Cabell-
143 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...CENTRAL
LAWRENCE...SOUTHWESTERN CABELL...WEST CENTRAL LINCOLN AND WAYNE
COUNTIES...

At 142 PM EDT, a strong thunderstorm was located near Yatesville Lake
State Park, moving northeast at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Huntington, Louisa, Wayne, Chesapeake, Beech Fork State Park,
Yatesville Lake State Park, Fort Gay, Durbin, East Lynn Lake,
Charley, Burnaugh, Centerville, Kiahsville, Ulysses, Lockwood,
Gallup, Lavalette, Glenhayes, Branchland and Buchanan.

This includes Interstate 64 in West Virginia between mile markers 6
and 12.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3809 8287 3843 8246 3843 8245 3844 8242
      3816 8213 3794 8271
TIME...MOT...LOC 1742Z 233DEG 48KT 3807 8269

MEK
Special weather statement, Jun 24, 3:17 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
317 PM EDT Mon Jun 24 2019

WVZ017-019-241945-
Ritchie-Wirt-
317 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RITCHIE AND NORTHEASTERN
WIRT COUNTIES...

At 316 PM EDT, a strong thunderstorm was located 7 miles northeast of
Elizabeth, moving east at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Harrisville, Pennsboro, North Bend State Park, Ellenboro, Cairo,
Pullman, Pike, Freeport, Berea, Macfarlan, Petroleum and Highland.

This includes Route 50 in West Virginia between mile markers 31 and
41.

LAT...LON 3903 8133 3914 8138 3934 8102 3914 8088
TIME...MOT...LOC 1916Z 248DEG 29KT 3911 8127

MEK
Special weather statement, Jun 24, 3:32 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
332 PM EDT Mon Jun 24 2019

KYZ105-WVZ005-242015-
Lawrence-Wayne-
332 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE AND WEST
CENTRAL WAYNE COUNTIES...

At 332 PM EDT, a strong thunderstorm was located over Chandlerville,
or near Blaine, moving northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Louisa, Blaine, Yatesville Lake State Park, Fort Gay, Ulysses,
Charley, Gallup, Fallsburg, Clifford and Glenhayes.

LAT...LON 3800 8291 3823 8260 3803 8240 3792 8275
      3797 8283 3799 8290
TIME...MOT...LOC 1932Z 234DEG 32KT 3797 8279

MEK
Special weather statement, Jun 24, 3:54 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
354 PM EDT Mon Jun 24 2019

WVZ019-020-242030-
Doddridge-Ritchie-
354 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RITCHIE AND
DODDRIDGE COUNTIES...

At 354 PM EDT, a strong thunderstorm was located near Harrisville,
moving northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Harrisville, West Union, Pullman, New Milton, Smithburg, Greenwood,
Blandville, Berea, Avon, Canton and Grove.

This includes Route 50 in West Virginia between mile markers 43 and
64.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3943 8067 3930 8059 3928 8060 3928 8058
      3926 8059 3924 8055 3923 8055 3923 8056
      3922 8057 3922 8054 3920 8053 3907 8104
      3918 8112 3931 8089 3930 8089 3934 8084
TIME...MOT...LOC 1954Z 244DEG 48KT 3918 8095

MEK
Special weather statement, Jun 24, 3:58 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
358 PM EDT Mon Jun 24 2019

WVZ014-015-242030-
Kanawha-Putnam-
358 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KANAWHA AND EAST
CENTRAL PUTNAM COUNTIES...

At 357 PM EDT, a strong thunderstorm was located over Nitro, moving
northeast at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Poca, Cross Lanes, Institute, Tornado, Alum Creek and
Teays Valley.

This includes the following highways...
 Interstate 79 near mile marker 6.
 Interstate 77 in West Virginia between mile markers 105 and 117.
 Interstate 64 in West Virginia between mile markers 43 and 55.

LAT...LON 3847 8187 3857 8165 3856 8163 3857 8160
      3853 8152 3843 8153 3831 8181 3832 8182
      3831 8185 3832 8189
TIME...MOT...LOC 1957Z 242DEG 32KT 3841 8184

30
Special weather statement, Jun 24, 4:07 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
407 PM EDT Mon Jun 24 2019

KYZ105-WVZ005-006-013-242030-
Lawrence-Lincoln-Wayne-Cabell-
407 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAWRENCE...SOUTH
CENTRAL CABELL...NORTHWESTERN LINCOLN AND CENTRAL WAYNE COUNTIES...

At 407 PM EDT, a strong thunderstorm was located near Dunlow, or 7
miles east of Louisa, moving northeast at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Louisa, Wayne, Fort Gay, Kiahsville, East Lynn Lake, West Hamlin,
Palermo, East Lynn, Genoa, Glenhayes, Branchland and Myra.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3800 8255 3812 8262 3834 8225 3817 8205
TIME...MOT...LOC 2007Z 238DEG 44KT 3809 8247

MEK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:13 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton47 min
Jun 24, 3:50 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry25 min
Jun 24, 3:59 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Vinton, Washington46 min
Jun 24, 4:17 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry13 min
Jun 24, 6:13 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence28 min
Jun 24, 6:29 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Vinton46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.